MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 32 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 32 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100850
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, the listed devices were cracked or broken.As this was noticed upon field inspection, there was not patient involvement.
 
Additional Manufacturer Narrative
It was reported that, the listed devices were cracked or broken.As this was noticed upon field inspection, there was not patient involvement.The device trial femoral head 32 s/+0, intended for use in treatment, was not returned for investigation, but batch number was communicated.A product evaluation could therefore not be performed.Without the return of the device, the relationship between the reported event and the device cannot be confirmed.A review of the production documentation did not reveal any deviation from the standard operating procedure.No additional complaint for the batch in scope was reported so far.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.Normal wear and tear through repeated use is known to contribute to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.Smith and nephew will continue to monitor the device for similar issues.Apart from that, no further actions are deemed necessary at the time.This investigation is considered closed.The complaint will be reopened should the device be received.

Brand Name
TRIAL FEMORAL HEAD 32 S/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12488030
Report Number9613369-2021-00364
Device Sequence Number11610946
Product Code LZO
UDI-Device Identifier07611996121834
UDI-Public07611996121834
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100850
Device Catalogue Number75100850
Device Lot NumberA56000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1